Alert archive / Ohio / Flash Flood Warnings in 2014

Flash Flood Warning 5, NWS Wilmington, OH

May 21, 2014Miami County, Montgomery County, Ohio

NWS Wilmington, OH issued this flash flood warning at May 21, 2014, 6:22 PM EDT for Miami County, Montgomery County, Ohio. It was in force for 6 hr. 13 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 21, 2014, 6:22 PM EDT (22:22 UTC)
Expired
May 22, 2014, 12:15 AM EDT
In force
6 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
None

Counties Miami County, OH, Montgomery County, OH

The radar

The Cincinnati radar (KILN), 68 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 21, 6:24 PM EDTHEAVY RAIN 2.5Troy, OH
May 21, 6:38 PM EDTHEAVY RAIN 4.04Tipp City, OHMEASURED IN COCORAHS GAUGE - STORM TOTAL
May 21, 6:42 PM EDTFLOODTipp City, OHSEVERAL CITY ROADS UNDER WATER
May 21, 6:45 PM EDTFLASH FLOOD5 N Huber Heights, OHWATER RUSHING OVER STUDEBAKER RD IN BETHEL TOWNSHIP AS SEEN IN PHOTO ON FACEBOOK.
May 21, 6:57 PM EDTFLASH FLOOD3 Ne Huber Heights, OHWATER RUSHING OVER HASKETT LANE AS SEEN IN FACEBOOK PHOTO.
May 21, 7:10 PM EDTHEAVY RAIN 5Troy, OH4.5 TO 5 IN OF RAIN SO FAR, STILL COMING DOWN HEAVY. RACE RD CLOSED DUE TO APPROX 4 FT OF WATER IN UNDERPASS
May 21, 7:27 PM EDTFLASH FLOOD1 W Huber Heights, OH3 TO 5 INCHES OF RAPIDLY MOVING WATER ON TROY VILLA BLVD.
May 21, 7:40 PM EDTFLASH FLOODTroy, OHNUMEROUS WATER RESCUES BEING PERFORMED ACROSS THE COUNTY BUT ESPECIALLY IN TROY AND TIPP CITY AREAS FOR PEOPLE TRAPPED IN CARS STRANDED BY FLASH FLOODING.
May 21, 8:02 PM EDTFLASH FLOOD6 Nw Fairborn, OHINTERSTATE 70 CLOSED IN BOTH DIRECTIONS DUE TO FLOODING JUST EAST OF ROUTE 201 IN THE HUBER HEIGHTS AREA.
May 21, 8:45 PM EDTFLASH FLOOD5 S Piqua, OHI-75 AT ELDEAN RD IMPASSABLE DUE TO HIGH FLOWING WATER.
May 21, 8:56 PM EDTHEAVY RAIN 5.241 Wnw Tipp City, OH
May 21, 8:58 PM EDTHEAVY RAIN 4.095 N Huber Heights, OH
May 21, 9:00 PM EDTHEAVY RAIN 3.813 Nnw Huber Heights, OH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.4 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2014-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 193 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2014-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
193 J/kg
Mixed-layer CIN
-267 J/kg
Mixed-layer LCL
933 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

309 
WGUS51 KILN 212222
FFWILN
OHC109-113-220115-
/O.NEW.KILN.FF.W.0005.140521T2222Z-140522T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
622 PM EDT WED MAY 21 2014

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN MIAMI COUNTY IN WEST CENTRAL OHIO...
  NORTHEASTERN MONTGOMERY COUNTY IN WEST CENTRAL OHIO...

* UNTIL 915 PM EDT.

* AT 618 PM EDT...RADAR INDICATED THAT THUNDERSTORMS HAD PRODUCED
  VERY HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN
  HAVE ALREADY FALLEN. HEAVY RAIN CONTINUES TO FALL WITH ANOTHER 1 
  TO 2 INCHES POSSIBLE. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL
  CAUSE FLASH FLOODING TO OCCUR.

* SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...HUBER
  HEIGHTS...TROY...TIPP CITY...VANDALIA AND WEST MILTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TO REPORT FLASH FLOODING...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 4008 8404 3984 8408 3983 8410 3979 8410
      3990 8446 3992 8445 3992 8443 4012 8443

$$

AR
3 follow-up statements
372 
WGUS71 KILN 212352
FFSILN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
752 PM EDT WED MAY 21 2014

OHC109-113-220115-
/O.CON.KILN.FF.W.0005.000000T0000Z-140522T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MIAMI OH-MONTGOMERY OH-
752 PM EDT WED MAY 21 2014

...FLASH FLOOD WARNING CONTINUES FOR NORTHEASTERN MONTGOMERY AND
SOUTHERN MIAMI COUNTIES UNTIL 915 PM EDT...

AT 746 PM EDT...LOCAL LAW ENFORCEMENT AND EMERGENCY MANAGEMENT 
REPORTED VERY HEAVY RAIN IN TROY...TIPP CITY...VANDALIA AND HUBER 
HEIGHTS...WITH MOTORISTS BEING RESCUED FROM VEHICLES THROUGH THESE 
AREAS. FROM 3 TO NEARLY 5 INCHES OF RAIN HAS ALREADY FALLEN. RADAR 
INDICATED THAT HEAVY RAIN CONTINUES TO FALL WITH ANOTHER 1 TO 2 
INCHES POSSIBLE. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE 
FLASH FLOODING TO OCCUR.

SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...HUBER
HEIGHTS...TROY...TIPP CITY...VANDALIA AND WEST MILTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. NEVER 
ATTEMPT TO DRIVE THROUGH A FLOODED ROADWAY.

TO REPORT FLASH FLOODING...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 4008 8404 3984 8408 3983 8410 3979 8410
      3990 8446 3992 8445 3992 8443 4012 8443

$$
610 
WGUS51 KILN 220107
FFWILN
OHC109-113-220215-
/O.EXT.KILN.FF.W.0005.000000T0000Z-140522T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
907 PM EDT WED MAY 21 2014

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  SOUTHERN MIAMI COUNTY IN WEST CENTRAL OHIO...
  NORTHEASTERN MONTGOMERY COUNTY IN WEST CENTRAL OHIO...

* UNTIL 1015 PM EDT.

* AT 905 PM EDT...WHILE HEAVY RAIN HAS ENDED ACROSS THE WARNED 
  AREA...THERE WERE STILL NUMEROUS REPORTS OF VERY HIGH WATER WITH 
  SOME CREEKS AND STREAMS STILL VERY HIGH. RUNOFF FROM THIS   
  EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR.

* SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...HUBER
  HEIGHTS...TROY...TIPP CITY...VANDALIA AND WEST MILTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.

TO REPORT FLASH FLOODING...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 4008 8404 3984 8408 3983 8410 3979 8410
      3990 8446 3992 8445 3992 8443 4012 8443

$$
045 
WGUS51 KILN 220205
FFWILN
OHC109-113-220415-
/O.EXT.KILN.FF.W.0005.000000T0000Z-140522T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1005 PM EDT WED MAY 21 2014

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  SOUTHERN MIAMI COUNTY IN WEST CENTRAL OHIO...
  NORTHEASTERN MONTGOMERY COUNTY IN WEST CENTRAL OHIO...

* UNTIL 1215 AM EDT.

* AT 1001 PM EDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING   
  STILL OCCURRING IN THE WARNED AREA...WITH INTERSTATE 70 AND 75 
  CLOSED DUE TO HIGH WATER IN THE WARNED AREA. RADAR INDICATED   
  THAT THE HEAVY RAINFALL HAS ENDED ACROSS THE AREA. 
  HOWEVER...RUNOFF FROM THE EARLIER EXCESSIVE RAIN WILL CAUSE FLASH 
  FLOODING TO CONTINUE TO OCCUR.

* SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...HUBER
  HEIGHTS...TROY...TIPP CITY...VANDALIA AND WEST MILTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.

TO REPORT FLASH FLOODING...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 4008 8404 3984 8408 3983 8410 3979 8410
      3990 8446 3992 8445 3992 8443 4012 8443

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at May 21, 3:30 PM EDT, 2 hours 52 minutes earlier.

Area forecast discussion, May 21, 3:30 PM EDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
330 PM EDT WED MAY 21 2014

.SYNOPSIS...
THUNDERSTORMS WILL OCCUR TONIGHT AHEAD OF A SOUTHWARD ADVANCING
COLD FRONT WHICH WILL CROSS THE OHIO RIVER TOWARD SUNRISE. IN THE
WAKE OF THIS FRONT...HIGH PRESSURE WILL THEN BRING FAIR WEATHER TO OUR
AREA FOR THE REMAINDER OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
SPLIT FLOW MID/UPR LEVEL FLOW PATTERN WITH CLOSED LOW OVER THE SW
U.S. AND RIDGE FROM THE GULF STATES INTO THE LOWER MS VLY. BAND OF
W-NWRLY MID LEVEL FLOW AROUND THE PERIPHERY OF THIS MID LEVEL RIDGE
ACRS THE GREAT LAKES OHIO VALLEY. FLOW TO BECOME MORE NWRLY OVERNIGHT
WITH SFC FRONT DROPPING SE THRU OHIO VALLEY LATE TONIGHT.

MAIN CONVECTIVE ACTIVITY WILL OCCUR IN WARM SECTOR ASSOCIATED WITH
WEAK PERTURBATION EMBEDDED IN THE FLOW MOVG THRU INDIANA. EXPECT
AIRMASS TO CONTINUE TO DESTABILIZE WITH SFC TD/S IN THE MID/UPR
60S AND TEMPS AROUND 80...SUPPORTING MODERATE INSTBY WITH MLCAPE
OF 1500-2500 J/KG. BEST INSTBY TO OCCR OVER SW. BULK SHEAR AROUND
30-35 KTS WILL HELP ORGANIZE STORMS. EXPECT INITIAL GENESIS REGION
OVER NRN INDIANA INTO WEST CENTRAL OHIO WITH STORMS DROPPING SE
THRU ILNS FA DURG AFTN/EVE HOURS.

LOOKING AT THE POTENTIAL FOR SEVERE WEATHER MAIN TIMING INDICATED
FROM CONVECTIVE ENABLING MODELS WILL BE THRU 9 PM. ILN/S 17Z
SOUNDING SHOWS DECAPE VALUE AROUND 1000 J/KG IN RESPONSE TO MID
LEVEL DRY AIR. THEREFORE DAMAGING WINDS WILL BE A THREAT INTO
EARLY EVENING. GIVEN WBZ HEIGHT AND INSTBY...LARGE HAIL WILL ALSO
BE A THREAT. A BRIEF TORNADO CAN NOT BE RULED OUT EARLY WITH
SUPERCELLS BEFORE STORMS EVOLVE INTO A LINE.

HAVE BUMPED POPS UP TO CATEGORICAL INTO THE EARLY EVENING AND THEN
DIMINISH THESE POPS FROM NW TO SE OVERNIGHT.

COOLER AND DRIER AIR WILL BEGIN TO FILER IN FROM THE NW LATE TONIGHT
WITH LOWS RANGING FROM THE UPPER 50S NW TO THE LOWER/MID 60S SE.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
SPLIT FLOW MID/UPR LEVEL FLOW PATTERN WITH CLOSED LOW OVER THE SW
U.S. AND RIDGE OVER THE GULF STATES. BAND OF W-NWRLY MID LEVEL FLOW
TO BECOME MORE NWRLY. FRONT NEAR OHIO RIVER EARLY ON THURSDAY WILL
SLIP SOUTH OF THE REGION. MOST OF THE CWA WILL BE RAIN FREE BY
DAYBREAK...WILL ONLY KEEP SLIGHT CHC OF PRECIP VERY EARLY THURSDAY.
NORTHWESTERLY FLOW WILL BRING DRIER AIR INTO THE REGION WITH
SEASONABLE TEMPERATURES AND FAIR WEATHER. EXPECT THURSDAYS HIGHS TO
RANGE FROM THE LOWER 70S NW TO NEAR 80 SE.

SFC HIGH HIGH PRESSURE WILL SLOWLY BUILD SOUTHEAST BECOMING CENTERED
OVER THE REGION BY THE END OF THE WEEK. SURFACE WINDS WILL REMAIN
NORTHWESTERLY THURSDAY NIGHT WITH SKIES BECOMING MOSTLY CLEAR.
THURSDAY NIGHTS LOWS TO RANGE FROM THE UPPER 40S NW TO THE LOWER 50S
SE.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
SURFACE HIGH PRESSURE TRAVELING ON A NORTHWEST UPPER FLOW SHOULD
KEEP DRY CONDITIONS OVER THE REGION SATURDAY AND SUNDAY. THOUGH
MAJOR WEATHER MAKING SYSTEMS AND LARGE SCALE FORCING WILL BE
ABSENT...A MORE UNSETTLED PATTERN WILL EMERGE ON MONDAY AND
TUESDAY...WHEN MID LEVEL SHORTWAVE ENERGY MOVING OVER AN UNSTABLE
AIRMASS WILL PRODUCE A CHANCE OF THUNDERSTORMS. THUNDERSTORMS
CHANCES MAY BE ENHANCED ON WEDNESDAY DUE TO INCREASED INSTABILITY
UNDER AN UPPER TROUGH.

TEMPERATURE REGIME WILL FEATURE A WARMING TREND. HIGHS WILL START
OUT IN THE MID 70S SATURDAY AS THE HIGH MOVES IN...BEFORE RISING
WELL INTO THE 80S BY TUESDAY UNDER WARM ADVECTION IN THE RETURN FLOW
BEHIND THE HIGH CENTER.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP THIS AFTERNOON
NEAR THE NORTHERN TAF SITES IN AN AXIS OF LOW LEVEL CONVERGENCE.
ONCE THIS CONVECTION GETS GOING...IT SHOULD DEVELOP INTO A BROKEN
LINEAR STRUCTURE AS IT MOVES SOUTHEAST THROUGH THE TAF SITES AS IT
FEEDS ON A MOIST AND UNSTABLE AIRMASS. THUNDERSTORMS WILL BE
CAPABLE OF CONTAINING DAMAGING WINDS AND LARGE HAIL WITH BRIEF
MVFR TO IFR VISIBILITIES. ONLY GENERIC MVFR CONDITIONS WITH
THUNDERSTORMS HAVE BEEN PLACED IN THE TAFS ATTM...ALLOWING SHORT
TERM RADAR TRENDS DICTATE THE POTENTIAL FOR DETAILS AND AMENDMENTS.

FOR TONIGHT...MAIN CONVECTION SHOULD BE PUSHING SOUTH OF THE OHIO
RIVER. A COLD FRONT WILL APPROACH THE REGION FROM THE NORTHWEST.
IT APPEARS THAT THE FORCING WITH THE FRONT ITSELF WILL BE WEAK AT
BEST AND MOST CONVECTION IS EXPECTED TO WANE ACRS THE REGION THIS
EVENING WITH DECREASING INSTABILITY. SKIES WILL LIKELY GO PARTLY
CLOUDY OVERNIGHT AND WITH RECENT RAINFALL...SOME MVFR TO LOCALLY
IFR MIST MAY DEVELOP. THE FOG POTENTIAL WILL BE PARTICULARLY HIGHER
ACRS THE SRN TAF SITES WHERE FRONTAL PASSAGE WILL NOT OCCUR UNTIL
NEAR OR AFTER SUNRISE.

ON THURSDAY...FRONT PUSHES SOUTH OF THE REGION. CAA BEHIND THE
FRONT ALONG WITH 850 MB MOISTURE WILL EVENTUALLY ALLOW A BROKEN
CUMULUS DECK TO DEVELOP.

OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...AR
NEAR TERM...AR
SHORT TERM...AR
LONG TERM...CONIGLIO
AVIATION...HICKMAN
Hazardous weather outlook, May 21, 3:23 AM EDT, 14 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
323 AM EDT WED MAY 21 2014

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-220730-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
323 AM EDT WED MAY 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING AHEAD
OF A COLD FRONT. THESE STORMS WILL HAVE THE POTENTIAL TO BECOME
SEVERE. THE MAIN THREATS FROM THESE STORMS WILL BE DAMAGING WINDS
AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON.

In the hours before

Local storm report, May 21, 6:13 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
613 PM EDT WED MAY 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     HAIL             FAIRBORN                39.80N 84.02W
05/21/2014  M0.75 INCH       GREENE             OH   PUBLIC

&&

KURZ
Special weather statement, May 21, 6:14 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
614 PM EDT WED MAY 21 2014

OHZ042-051-212245-
DARKE OH-MIAMI OH-
614 PM EDT WED MAY 21 2014

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MIAMI AND SOUTHERN
DARKE COUNTIES THROUGH 645 PM EDT...

AT 609 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR UNION
CORNERS...MOVING EAST AT 20 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PENNY SIZE HAIL...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...COVINGTON AND WEST
MILTON.

ALSO...PITSBURG...BRADFORD...CIRCLE HILL...LAURA...POTSDAM...PLEASANT
HILL...GARLAND AND LUDLOW FALLS ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 4008 8418 3997 8424 3992 8443 4001 8472
      4019 8461

HATZOS
Special weather statement, May 21, 6:14 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
614 PM EDT WED MAY 21 2014

OHZ062-212245-
GREENE OH-
614 PM EDT WED MAY 21 2014

...A STRONG THUNDERSTORM WILL AFFECT GREENE COUNTY THROUGH 645 PM
EDT...

AT 613 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
FAIRBORN...MOVING SOUTHEAST AT 25 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PENNY SIZE HAIL...
VERY HEAVY RAIN...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BEAVERCREEK AND XENIA.

ALSO...OLDTOWN...TREBEIN...GREENE COUNTY AIRPORT...WILBERFORCE AND
SPRING VALLEY ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

LAT...LON 3967 8377 3958 8407 3982 8409 3985 8397

SNYDER
Local storm report, May 21, 6:15 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
615 PM EDT WED MAY 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             MARYSVILLE              40.24N 83.37W
05/21/2014  M1.00 INCH       UNION              OH   EMERGENCY MNGR

&&

JDR
Local storm report, May 21, 6:19 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
619 PM EDT WED MAY 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     TSTM WND DMG     NAPOLEON                39.21N 85.33W
05/21/2014                   RIPLEY             IN   LAW ENFORCEMENT

            1 TREE AND 1 TREE LIMB KNOCKED DOWN BY WIND GUST.

&&

BC
Local storm report, May 21, 6:21 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
621 PM EDT WED MAY 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 PM     HAIL             HOLTON                  39.08N 85.38W
05/21/2014  E0.88 INCH       RIPLEY             IN   LAW ENFORCEMENT

&&

HATZOS

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 2:00 AM EDTSpecial Weather StatementILNAuglaize, Hardin30 min
May 21, 2:31 AM EDTSpecial Weather StatementILNHardin, Logan29 min
May 21, 3:00 AM EDTSpecial Weather StatementILNDelaware, Union30 min
May 21, 3:28 AM EDTSpecial Weather StatementILNDelaware32 min
May 21, 3:58 AM EDTSpecial Weather StatementILNLicking32 min
May 21, 9:03 AM EDTSpecial Weather StatementILNMercer27 min
May 21, 11:32 AM EDTSpecial Weather StatementILNLogan, Union28 min
May 21, 3:01 PM EDTSpecial Weather StatementILNMiami29 min
May 21, 3:17 PM EDTSevere Thunderstorm WarningILNChampaign, Logan, Shelby43 min
May 21, 3:32 PM EDTSpecial Weather StatementILNMercer28 min
May 21, 3:39 PM EDTSevere Thunderstorm WarningILNAuglaize, Mercer51 min
May 21, 3:45 PM EDTSevere Thunderstorm WarningILNChampaign, Logan45 min
May 21, 4:05 PM EDTSevere Thunderstorm WarningILNLogan, Union40 min
May 21, 4:12 PM EDTSpecial Weather StatementILNShelby33 min
May 21, 4:13 PM EDTSevere Thunderstorm WarningILNChampaign, Clark47 min
May 21, 4:30 PM EDTAreal Flood AdvisoryILNChampaign, Logan, Shelby3 hr
May 21, 4:33 PM EDTSpecial Weather StatementILNUnion27 min
May 21, 4:35 PM EDTSpecial Weather StatementILNMiami25 min
May 21, 4:46 PM EDTAreal Flood AdvisoryILNAuglaize, Darke, Mercer, Miami, Shelby3 hr
May 21, 4:50 PM EDTSevere Thunderstorm WarningILNChampaign, Clark, Miami40 min
May 21, 4:55 PM EDTTornado WarningILNClark20 min
May 21, 4:56 PM EDTAreal Flood AdvisoryILNChampaign, Clark3 hr
May 21, 4:59 PM EDTSevere Thunderstorm WarningILNChampaign, Clark46 min
May 21, 5:17 PM EDTSevere Thunderstorm WarningILNDarke, Miami, Montgomery43 min
May 21, 5:23 PM EDTSevere Thunderstorm WarningILNClark, Greene, Miami, Montgomery52 min
May 21, 5:28 PM EDTSpecial Weather StatementILNDarke32 min
May 21, 5:29 PM EDTAreal Flood AdvisoryILNClark, Darke, Greene, Miami, Montgomery3 hr
May 21, 5:32 PM EDTSevere Thunderstorm WarningILNClark, Fayette, Madison43 min
May 21, 5:35 PM EDTSpecial Weather StatementILNUnion25 min
May 21, 5:43 PM EDTSevere Thunderstorm WarningILNDarke32 min
May 21, 5:50 PM EDTAreal Flood AdvisoryILNDarke3 hr
May 21, 6:08 PM EDTSevere Thunderstorm WarningILNClinton, Fayette, Greene37 min
May 21, 6:13 PM EDTAreal Flood AdvisoryILNClinton, Fayette, Greene, Madison, Pickaway, Ross3 hr
May 21, 6:14 PM EDTSpecial Weather StatementILNDarke, Miami31 min
May 21, 6:19 PM EDTSevere Thunderstorm WarningILNDarke, Miami, Montgomery41 min
May 21, 6:32 PM EDTSpecial Weather StatementILNRoss28 min
May 21, 6:33 PM EDTFlash Flood WarningILNClark, Greene6 hr
May 21, 6:42 PM EDTSevere Thunderstorm WarningILNGreene33 min
May 21, 6:55 PM EDTSevere Thunderstorm WarningILNClinton, Fayette, Greene35 min
May 21, 6:56 PM EDTFlash Flood WarningILNChampaign, Clark, Miami3 hr
May 21, 7:00 PM EDTSpecial Weather StatementILNMiami30 min
May 21, 7:07 PM EDTAreal Flood AdvisoryILNClinton, Fayette, Highland, Ross3 hr
May 21, 7:17 PM EDTSpecial Weather StatementILNMiami43 min
May 21, 7:19 PM EDTFlash Flood WatchILNAdams, Champaign, Clark, Clinton, Fayette, Greene and 9 more5 hr
May 21, 7:19 PM EDTSpecial Weather StatementILNHighland26 min
May 21, 7:23 PM EDTSpecial Weather StatementILNGreene37 min
May 21, 7:35 PM EDTAreal Flood AdvisoryILNAdams, Highland, Pike, Scioto3 hr
May 21, 7:43 PM EDTSpecial Weather StatementILNHighland32 min
May 21, 7:45 PM EDTSevere Thunderstorm WarningILNGreene30 min
May 21, 7:57 PM EDTSevere Thunderstorm WarningILNAdams, Highland, Pike33 min

Nearby

Flash Flood Warnings in Ohio, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.